Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 99, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 1, 1999, 9:47 PM CDT for Shannon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1999, 9:47 PM CDT (02:47 UTC)
- Expired
- Jun 2, 1999, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Shannon County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 020248 FFWSGF MOC203-020600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 947 PM CDT TUE JUN 1 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SHANNON COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 100 AM CDT * AT 945 PM...THUNDERSTORMS CONTINUED TO PRODUCE HEAVY RAINFALL ACROSS THE OZARK NATIONAL SCENIC RIVERWAYS REGION...INCLUDING THE AKERS FERRY...ROUND SPRING...RECTOR AND CEDAR GROVE AREAS DOPPLER RADAR WAS ESTIMATING 1 TO 2 INCHES OF RAIN WITHIN THE PAST HOUR. * ANOTHER 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE AS ADDITIONAL STORMS MOVE ACROSS SHANNON COUNTY LEADING TO FLOODING OF FLOOD PRONE AREAS...INCLUDING LOW WATER CROSSINGS OF CREEKS FLOWING INTO THE CURRENT RIVER. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SHUMWAY/RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 1:55 PM CDT, 7 hours 52 minutes earlier.
Area forecast discussion, Jun 1, 1:55 PM CDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT TUE JUN 1 1999
FORECAST CONCERNS: POPS TONIGHT AND WEDNESDAY NIGHT/THURSDAY
TEMPERATURES
SHOWERS AND THUNDERSTORMS HAD EXITED ALL BUT THE EXTREME SOUTHEAST
CORNER OF THE FORECAST AREA BY 18Z WITH REDEVELOPMENT NOTED IN THE
KANSAS CITY AREA AND FROM JOPLIN TO THE LAKE OF THE OZARKS. AIRMASS
IS RIPE FOR CONVECTION WITH DEWPOINTS IN THE LOWER 70S...CAPES IN
EXCESS OF 3000 J/KG AND LIFTED INDEX VALUES AROUND -8.
LATEST MODEL OUTPUT CONTINUES THE IDEA OF A BREAK FROM SHOWERS AND
THUNDERSTORMS WEDNESDAY AS THE STRONG CENTRAL PLAINS SHORT WAVE
MOVES EAST AND RIDGING DEVELOPS. WILL CARRY AN UNQUALIFIED CHANCE
POP IN EASTERN SECTIONS TONIGHT AND AN EVENING POP EVERYWHERE ELSE.
MCS DEVELOPMENT IS POSSIBLE OVER KANSAS/OKLAHOMA WEDNESDAY NIGHT...
WHICH COULD AFFECT WESTERN SECTIONS OF THE FORECAST AREA LATE. WILL
INTRODUCE A LOW CHANCE POP FOR THE WESTERN THIRD WEDNESDAY NIGHT AND
WESTERN HALF THURSDAY AS THE STALLED FRONT MOVES NORTH AGAIN.
FWC GUIDANCE LOOKS A LITTLE TOO WARM WEDNESDAY CONSIDERING THAT THE
SOUTHERLY SURFACE FLOW WILL BE TEMPORARILY SUSPENDED. WILL USE A
BLEND OF THE FAN AND ETA SURFACE TEMPERATURES.
***WSFO STL: WILL SEND A SET OF WORK ZONES BY 230 PM...BUT THEY WILL
PROBABLY NEED TO BE READJUSTED DEPENDING ON IF/WHEN THE WATCH BOX IS
ISSUED.***
SGF BB 060/081 062/083 064 083-13
JLN BB 061/082 064/085 065 082-33
UNO BB 064/082 061/083 063 0841--
VIH BB 059/080 060/081 062 0841--
SUTTONIn the hours before
Special weather statement, Jun 1, 6:38 PM CDT, 3 hours 9 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 638 PM CDT TUE JUN 1 1999 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN WESTERN MISSOURI...ST. CLAIR...VERNON...AND BARTON COUNTIES... NATIONAL WEATHER SERVICE RADAR INDICATED THAT STRONG TO SEVERE THUNDERSTORMS HAD MOVED EAST OF THESE AREAS...AND SEVERE WEATHER POTENTIAL HAD DECREASED. ...TORNADO WATCH REMAINS IN EFFECT FOR THE REMAINDER OF SOUTHERN AND CENTRAL MISSOURI UNTIL 1000 PM... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE MISSOURI OZARKS LATER TONIGHT. THE AIRMASS AHEAD OF THE FRONT IS VERY UNSTABLE AND SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY. LARGE HAIL AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. TORNADO DEVELOPMENT MAY ALSO OCCUR. VESPER
Special weather statement, Jun 1, 6:38 PM CDT, 3 hours 9 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 638 PM CDT TUE JUN 1 1999 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN WESTERN MISSOURI...ST. CLAIR...VERNON...AND BARTON COUNTIES... NATIONAL WEATHER SERVICE RADAR INDICATED THAT STRONG TO SEVERE THUNDERSTORMS HAD MOVED EAST OF THESE AREAS...AND SEVERE WEATHER POTENTIAL HAD DECREASED. ...TORNADO WATCH REMAINS IN EFFECT FOR THE REMAINDER OF SOUTHERN AND CENTRAL MISSOURI UNTIL 1000 PM... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE MISSOURI OZARKS LATER TONIGHT. THE AIRMASS AHEAD OF THE FRONT IS VERY UNSTABLE AND SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY. LARGE HAIL AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. TORNADO DEVELOPMENT MAY ALSO OCCUR. VESPER
Special weather statement, Jun 1, 8:26 PM CDT, 1 hour 21 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 826 PM CDT TUE JUN 1 1999 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN MISSOURI... MCDONALD...NEWTON...JASPER...CEDAR...DADE...LAWRENCE... BARRY...STONE...CHRISTIAN...GREENE...POLK...HICKORY...BENTON... MORGAN...CAMDEN...DALLAS...LACLEDE...WEBSTER...PULASKI...MILLER... MARIES...AND PHELPS. NATIONAL WEATHER SERVICE RADAR INDICATED THAT STRONG TO SEVERE THUNDERSTORMS HAD MOVED EAST OF THESE AREAS...AND SEVERE WEATHER POTENTIAL HAD DECREASED. ...A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI EAST AND SOUTH OF A FORSYTH TO HARTVILLE TO SALEM LINE. AN UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO PROVIDE A CHANCE OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI THROUGH 10 PM. TORNADO DEVELOPMENT IS POSSIBLE WITH SEVERE THUNDERSTORMS THAT DO DEVELOP. VESPER
Special weather statement, Jun 1, 8:26 PM CDT, 1 hour 21 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 826 PM CDT TUE JUN 1 1999 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN MISSOURI... MCDONALD...NEWTON...JASPER...CEDAR...DADE...LAWRENCE... BARRY...STONE...CHRISTIAN...GREENE...POLK...HICKORY...BENTON... MORGAN...CAMDEN...DALLAS...LACLEDE...WEBSTER...PULASKI...MILLER... MARIES...AND PHELPS. NATIONAL WEATHER SERVICE RADAR INDICATED THAT STRONG TO SEVERE THUNDERSTORMS HAD MOVED EAST OF THESE AREAS...AND SEVERE WEATHER POTENTIAL HAD DECREASED. ...A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI EAST AND SOUTH OF A FORSYTH TO HARTVILLE TO SALEM LINE. AN UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO PROVIDE A CHANCE OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI THROUGH 10 PM. TORNADO DEVELOPMENT IS POSSIBLE WITH SEVERE THUNDERSTORMS THAT DO DEVELOP. VESPER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:04 PM CDT | Tornado Warning | SGF | Dent, Phelps | 36 min |
| Jun 1, 7:09 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 51 min |
| Jun 1, 7:36 PM CDT | Tornado Warning | SGF | Wright | 34 min |
| Jun 1, 7:44 PM CDT | Tornado Warning | SGF | Dent | 51 min |
| Jun 1, 7:48 PM CDT | Tornado Warning | SGF | Texas | 52 min |
| Jun 1, 8:34 PM CDT | Flash Flood Warning | SGF | Dent | 2 hr |
| Jun 1, 9:19 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 51 min |
| Jun 1, 10:20 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 50 min |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.